An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

When do Suboxone Withdrawals start?

Discussion in 'Withdrawal Symptoms' started by Chipmunk21, Dec 14, 2015.

  1. Chipmunk21

    Chipmunk21 Member

    Hello. My boyfriend has been on suboxone for about 2 months. He was using oxi's that turned into dilaudid and moved onto snorting heroin about 9 months ago. He checked himself into rehab at the end of September, and they had him on 8mg a day of suboxone (which I was originally against, but it is what it is) after the 1st month he decided he wanted to be weaned off of the suboxone and they started cutting his dosage by 2 mg a week. Last sunday was his last 2mg of suboxone. Its has been a week. He hasn't suffered from and bad withdrawal. He says all he has experienced is feeling a little lethargic. Which is normal since he needs to train his body to function without opiates. MY QUESTION is , has any one gone through this kind of time frame and can shed some light on the withdrawal process? Is it possible that since he was tapered off and wasn't on the suboxone for a very long time, that he wont experience bad withdrawal? It's been a week, and nothing. It seems a little too good to be true to me. But after a week, wouldn't that last bit of suboxone be out of his system by now?
    Any insight would be greatly appreciated.
    Thank you!
  2. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Chipmunk21... I'm sorry I'm just now seeing this post. I hope your boyfriend is doing well.

    My son was on Suboxone for over a year, and was gradually weaned down by his doctor. When he finally stopped taking it, he suffered no withdrawal symptoms at all. So it's quite possible that your boyfriend is in the clear.

    Let us know how he's doing if you get a chance. Fingers crossed for you. :)
  3. He may feel uncomfortable and have all the common withdrawal symptoms that you get with opiates, but not as intense as with short acting opiates. In my experience the withdrawal from the suboxone is milder but longer in duration than say oxy. The withdrawal symptoms can start up to the one week mark usually 4th or 5th day is when a lot of people say it hits. Luckily he was tapered down which should help. Let us know his experience since this med is somewhat new and a lot of people I know on it have been on it for over a year.
    deanokat likes this.
  4. Chipmunk21

    Chipmunk21 Member

    He's been off of the suboxone for about three weeks. He had been very lucky to not have experienced any bad withdrawal symptoms. The only thing he has experienced is feeling a little lethargic and feeling cold. Not the chills, just colder than usual. They do have him on other meds. No controlled substances. Neurontin and clonodine. So maybe those helped? He is coming home on Friday and we are going to try Passion flower extract (which I take often) for the anxiety and 5htp to help restore his production of serotonin. I'm a firm believer of natural remedies and have done a lot of research, so I hope it helps him

  5. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Chipmunk21... I hope he continues to do well. My thoughts and prayers are with you both.